I'm a 48 year-old male. I had bypass surgery this past May, and in early July was diagnosed with pericarditis (Dressler's) with a small effusion. I was treated with NSAIDs and prednisone, but the effusion grew. After draining the effusion, I finally had a window cut in my pericardium. I had a follow-up echocardiogram two weeks ago which showed no pockets of fluid remaining. However, I still have persistent low-grade chest pain. I don't believe this is angina, as I've had numerouos EKGs and enzyme tests during my treatment for pericarditis and I have no other symptoms. My cardiologist thinks the pain may be caused by residual inflammation, but continued prednisone and NSAID treatment has not helped. Can this pain simply be related to healing from the two surgeries, or should I consult with another doctor to determine its cause?
I am a 20 year old female, and a little over 10 years ago I was diagnosed with pericarditis. They drained the fluid twice and eventually had to cut a window. Ever since then and for as long as I can remember I have inconsistently had intense dull chest pain. It varies in location: Sometimes it is on the left side and sometimes the right, during these times it can be more intense in the front or in the back or just all the way through. The only thing that I can somewhat tie it to is over exertion, such as carrying my over-stuffed back pack for long periods of time, or too much exercise. I hate these pains and I want them to go away. It feels like I am having a Heart Attack at the age of 20 and there is nothing I can do about it!!!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.